|I need advice for L2-7001 a form of Proleukin..
Dec 1, 2000
HI, I recently have the opportunity to volunteer for a new study. Its for a drug called L2-7001 a form of Proleukin its a liquid form of recombinant human interleukin-2. Anyway Im 37yo been poz for a little over a year. When I started drug My viral load was 135,000, and CD4s were 229. Now my viral load is 63 and my CD4s is at 414. Im on viracept , epivir and zerit. This L2-7001 would really boost my CD4s from what Ive read , BUT I do have a full time job and need to keep it. Im really concerned about the side effects which Ive read can be severe... Do you have any advice or info? Thank you I really appreciate it.
| Response from Dr. Henry
I am not familiar with any distinctive side effect profile for L2-7001 versus standard IL-2 administered subcutaneously. Full doses of IL-2 are often hard to tolerate and the dose has to be decreased. At the more intermediate doses the drug is fairly well tolerated and the dosing can often be reduced after several courses in order to maintain an increased CD4 count while minimizing the use of IL-2. The clinical benefit of that strategy is being looked at I believe in the SILCAAT trial which looks at HIV therapy +/- IL-2 for persons with CD4 < 350 (off the top of my head). You might want to consider that trial. You should discuss your concerns about the side effects of L2-7001 with the principal investigator at your site or the study nurse. You might also consider a change in your HIV regimen in order to more fully suppress your HIV level and perhaps further boost your CD4 count even without IL-2. The role of IL-2 is still under active study so I cannot make a firm recommendation other than I think it holds promise so I encourage persons to volunteer for studies they are comfortable with. KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.